Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 6:48 PM CDT for Coffee County, Dale County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 3, 2018, 7:19 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WUUS52 KTAE 032348
SVRTAE
ALC031-045-040045-
/O.NEW.KTAE.SV.W.0060.180603T2348Z-180604T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
648 PM CDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Dale County in southeastern Alabama...
Coffee County in southeastern Alabama...
* Until 745 PM CDT.
* At 648 PM CDT, a severe thunderstorm was located near Glenwood, or
8 miles south of Goshen, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains,
Newton, New Brockton, Ariton, Pinckard, Lee, Mixons Crossroads,
Hunt Field, Waterford, Curtis, Carl Folsom A/p, Hooper Stage Field,
Gerald, Camp Humming Hills and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8573 3133 8552 3124 8612
3137 8620
TIME...MOT...LOC 2348Z 319DEG 24KT 3160 8615
HAIL...0.75IN
WIND...60MPH
$$
ADL1 follow-up statement
255
WWUS52 KTAE 040019
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
719 PM CDT SUN JUN 3 2018
ALC031-045-040029-
/O.CAN.KTAE.SV.W.0060.000000T0000Z-180604T0045Z/
Dale AL-Coffee AL-
719 PM CDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALE AND COFFEE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8573 3133 8552 3124 8612
3137 8620
TIME...MOT...LOC 0016Z 319DEG 24KT 3144 8599
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:39 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 3, 1:39 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
239 PM EDT Sun Jun 3 2018
.NEAR TERM [Through Tonight]...
A cold front will push through most of the Tri-state area from
northwest to southeast overnight. Showers and thunderstorms will
continue to develop for the remainder of this afternoon. Some of
the CAM guidance shows another area of convection developing along
and just ahead of the cold front moving into our CWA this
evening. A few of the storm may be strong to briefly severe. Lows
will range from the upper 60s northwest to mid 70s southeast.
.SHORT TERM [Monday Through Tuesday Night]...
Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.
.LONG TERM [Wednesday Through Sunday]...
A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.
&&
.AVIATION [Through 18Z Monday]...
Showers and thunderstorms are beginning to develop early this
afternoon but coverage is expected to be much less than what we
saw yesterday. Went VCTS at all TAF sites for the remainder of
this afternoon into the early evening. A cold front will push
through the region overnight into early Monday with winds shifting
to the northwest behind the front.
&&
.MARINE...
Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.
&&
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days.
&&
.HYDROLOGY...
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 65 92 68 / 30 10 0 0 0
Panama City 76 88 71 86 74 / 30 10 0 0 0
Dothan 70 88 65 89 68 / 40 0 0 0 0
Albany 71 89 65 89 67 / 30 0 0 0 0
Valdosta 73 91 64 90 67 / 30 10 0 0 0
Cross City 76 90 68 90 69 / 30 30 0 0 0
Apalachicola 76 89 70 87 73 / 30 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Barry
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollIn the hours before
Special weather statement, Jun 3, 5:43 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT SUN JUN 3 2018
FLZ014-114-032330-
Inland Gulf FL-Coastal Gulf FL-
643 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GULF COUNTY UNTIL 730 PM
EDT/630 PM CDT/...
At 643 PM EDT/543 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Wewahitchka, or 13 miles north of
Port St. Joe, moving south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port St. Joe, Wewahitchka, Honeyville, Milltown, Highland View,
Howard Creek, Willis Landing, Jones Homestead, Ward Ridge, Dalkeith
and Saint Joe Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2992 8538 3014 8524 3008 8514 3004 8513
3002 8512 3002 8510 3001 8510 3001 8507
2982 8504 2975 8531
TIME...MOT...LOC 2243Z 348DEG 16KT 3000 8526
ADLLocal storm report, Jun 3, 5:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 2 WNW ESTO 30.99N 85.67W
06/03/2018 HOLMES FL PUBLIC
TREES REPORTED DOWN BETWEEN ESTO AND PITMAN,
WITH ONE ON A HOUSE.
&&
RHSpecial weather statement, Jun 3, 6:03 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Tallahassee FL 703 PM EDT SUN JUN 3 2018 FLZ012-112-040000- Coastal Bay FL-Inland Bay FL- 703 PM EDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 800 PM EDT/700 PM CDT/... At 703 PM EDT/603 PM CDT/, Doppler radar was tracking a strong thunderstorm near Lynn Haven, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker, Southport, Magnolia Beach, Cedar Grove, Dirego Park, Bay Harbor, College Station, Biltmore Beach, Brannonville, Millville, Vicksburg and St Andrews State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3037 8583 3040 8567 3015 8549 3013 8576 TIME...MOT...LOC 2303Z 333DEG 11KT 3032 8571 ADL
Local storm report, Jun 3, 6:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 4 N VICKSBURG 30.37N 85.66W
06/03/2018 BAY FL PUBLIC
2 TREES REPORTED DOWN ON POWER LINES ALONG
SKUNK HILL RD.
&&
RHSpecial weather statement, Jun 3, 6:27 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
727 PM EDT SUN JUN 3 2018
FLZ112-040015-
Coastal Bay FL-
727 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY COUNTY UNTIL 815
PM EDT...
At 727 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or over Panama City, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker,
Biltmore Beach, St Andrews State Park, Magnolia Beach, Cedar Grove,
Beacon Beach, Bay Harbor and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3017 8577 3020 8554 3017 8551 3006 8547
2994 8548 3013 8576
TIME...MOT...LOC 2327Z 347DEG 10KT 3015 8564
ADLSpecial weather statement, Jun 3, 6:34 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
634 PM CDT SUN JUN 3 2018
ALZ065-066-040030-
Dale AL-Coffee AL-
634 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND COFFEE COUNTIES
UNTIL 730 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or near Goshen, moving southeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains,
Newton, New Brockton, Ariton, Pinckard, Lee, Mixons Crossroads, Hunt
Field, Waterford, Curtis, Carl Folsom A/p, Hooper Stage Field,
Gerald, Camp Humming Hills and Clintonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8576 3134 8551 3120 8607
3138 8620
TIME...MOT...LOC 2334Z 326DEG 33KT 3166 8619
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:44 PM CDT | Special Weather Statement | TAE | Geneva | 46 min |
| Jun 3, 2:49 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 56 min |
| Jun 3, 6:34 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.